Alert archive / North Dakota / River Flood Warnings in 2011

River Flood Warning 40, NWS Bismarck, ND

May 11, 2011Ward County, North Dakota

NWS Bismarck, ND issued this river flood warning at May 11, 2011, 9:40 AM CDT for Ward County, North Dakota. It took effect at May 11, 2011, 12:18 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 11, 2011, 9:40 AM CDT (14:40 UTC)
In effect from
May 11, 2011, 12:18 PM CDT
Expired
May 12, 2011, 12:09 PM CDT
In force
24 hr
Issued by
NWS Bismarck, ND
Flood severity
Minor

County Ward County, ND

The river

Written for the forecast point Des Lacs River at Foxholm (DESN8).

Action stage
1650 ft
Minor stage
1651 ft
Moderate stage
1653 ft
Major stage
1654 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WGUS43 KBIS 111440
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
FOR THE SOURIS RIVER BASIN INCLUDING FOXHOLM...MINOR FLOODING IS 
EXPECTED OVER THE NEXT FEW DAYS.

.RAINS OF UP TO THREE INCHES OVER THE PAST COUPLE OF DAYS HAVE CREATED 
VERY STRONG RUNOFF INTO THE DES LACS RIVER. THE RIVER IS RISING FAIRLY 
QUICKLY NOW AND SHOULD BE EXPECTED TO EASILY SURPASS FLOOD STAGE IN 
THE NEXT FEW HOURS.  RUNOFF SHOULD DISSIPATE SLOWLY OVER THE NEXT FEW 
DAYS WITH THE RIVER FALLING BACK BELOW FLOOD STAGE SOME TIME ON 
FRIDAY.



NDC101-121440-
/O.NEW.KBIS.FL.W.0040.110511T1654Z-110514T1200Z/
/DESN8.1.ER.110511T1654Z.110512T1200Z.110514T0000Z.NO/
940 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DES LACS RIVER AT FOXHOLM
* FROM LATE THIS MORNING UNTIL FRIDAY EVENING
* AT 09AM WEDNESDAY THE STAGE WAS...15.0 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 16.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 17.8 FEET BY TOMORROW MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 18.0 FEET...URBAN DAMAGE BEGINS FOR SOME HOMES AND WATER
  NEAR TOP OF SOME ROADS CLOSE TO RIVER.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      16 15.0 WED 9 AM   17.8   16.7   15.3   14.1   13.4

$$
AJS
3 follow-up statements
229 
WGUS83 KBIS 111647
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1147 AM CDT WED MAY 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR SHERWOOD AFFECTING RENVILLE COUNTY 
  SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY 
  SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY 
  SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY 
  SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY 
  SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR WESTHOPE AFFECTING BOTTINEAU COUNTY 
  WILLOW CREEK NEAR WILLOW CITY AFFECTING MCHENRY AND BOTTINEAU 
  COUNTIES 
FOR THE SOURIS RIVER BASIN INCLUDING SHERWOOD...FOXHOLM...MINOT 
4NW...LOGAN...SAWYER...VELVA...TOWNER...BANTRY...WESTHOPE...
FOXHOLM...WILLOW CITY...MINOR TO MAJOR FLOODING IS OCCURRING AND IS 
EXPECTED TO CONTINUE.

.RUNOFF FROM HEAVY RAINS CONTINUE TO MAKE ITS WAY INTO THE SOURIS RIVER 
AND WHEN COMBINED WITH HIGH RELEASES OUT OF LAKE DARLING WILL CONTINUE 
TO SEND THE SOURIS RIVER HIGHER OVER THE NEXT FEW DAYS.  STRONG RUNOFF 
FROM CANADA HAS YET TO MATERIALIZE FROM THIS LATEST STORM...BUT SHOULD 
BE EXPECTED TO INCREASE LATER FORECASTS FOR THE SOURIS ABOVE LAKE 
DARLING IN THE COMING DAYS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC075-122247-
/O.CON.KBIS.FL.W.0036.000000T0000Z-000000T0000Z/
/SHWN8.2.DR.110507T0200Z.110517T0600Z.000000T0000Z.NO/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR SHERWOOD.
* UNTIL FURTHER NOTICE.
* AT 11:30 AM WEDNESDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  EARLY TUESDAY MORNING.  ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* IMPACT...AT 23.0 FEET...FARMHOUSE AT GAGE SITE IS AFFECTED BY WATER.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SHERWOOD     18 20.3 WED 11 AM  20.8   21.1   21.3   21.7   22.0

$$

NDC101-122246-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.3.DR.110218T2337Z.110422T2345Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.6 FEET BY 
  MONDAY EARLY AFTERNOON.  ADDITIONAL RISES MAY BE POSSIBLE 
  THEREAFTER.
* IMPACT...AT 14.3 FEET...THE ROAD LEADING TO THE GAGE AND THE BRIDGE 
  30 FT DOWNSTREAM OF THE GAGE HOUSE WILL FLOOD. THE VALLEY FLOOR 
  BECOMES COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      10 15.3 WED 11 AM  15.3   15.3   15.3   15.5   15.5

$$

NDC101-122246-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.DR.110411T1913Z.110513T1200Z.000000T0000Z.NO/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY 
  FRIDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 20.3 FEET...WATER LEVEL IS AT TOP OF LEVEES NEAR WATER 
  TREATMENT PLANT.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 MINOT 4NW    14 18.8 WED 11 AM  19.5   20.4   20.0   19.5   19.5

$$

NDC101-122246-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.DR.110407T1830Z.110513T1800Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 36.5 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.6 FEET BY 
  FRIDAY EARLY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 35.0 FEET...FLOOD DAMAGE BEGINS.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 LOGAN        34 36.5 WED 10 AM  36.4   36.5   36.6   36.6   36.6

$$

NDC101-122246-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.1.DR.110409T0213Z.110514T1200Z.000000T0000Z.NO/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.3 FEET BY 
  SATURDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 22.0 FEET...COULEES AND FARMLAND WILL BEGIN TO FLOOD. 
  SEVERAL HOMES IN THE IMMEDIATE VICINITY WOULD BE AFFECTED ABOVE 22 
  FEET. THE TOWN IS JUST TO THE SOUTH OF THE GAGE SITE AND 4 FEET 
  LOWER IN ELEVATION.EXACT LEVEL FOR HOME DAMAGE UNKNOWN.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SAWYER       22 22.5 WED 8 AM   22.6   22.9   23.3   23.3   23.2

$$

NDC049-122246-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.DR.000000T0000Z.110515T1200Z.000000T0000Z.NO/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 1506 FEET. 
* FLOOD STAGE IS 1505 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 1507 FEET BY 
  SUNDAY MORNING THEN BEGIN FALLING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 VELVA        1505 1506.2 WED 9 AM  1506.4  1506.7  1507.0  1507.3  
1507.3

$$

NDC049-122246-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/TOWN8.3.SM.110227T0020Z.110416T1300Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 55.8 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 56.2 FEET BY 
  EARLY TUESDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 56.0 FEET...MAJOR FLOODING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 TOWNER       52 55.8 WED 10 AM  55.8   55.9   55.9   56.0   56.1

$$

NDC049-122246-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/BANN8.3.SM.110315T2000Z.110416T0600Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  EARLY THURSDAY MORNING THEN BEGIN FALLING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 BANTRY       11 13.8 WED 9 AM   13.8   13.8   13.8   13.8   13.8

$$

NDC009-122246-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/WSTN8.3.SM.110326T0600Z.110421T0700Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR WESTHOPE.
* UNTIL FURTHER NOTICE.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 17.4 FEET 
  BY TOMORROW MORNING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 WESTHOPE     10 17.6 WED 11 AM  17.4   17.5   17.4   17.1   16.9

$$

NDC101-122246-
/O.EXT.KBIS.FL.W.0040.110511T1718Z-110514T1200Z/
/DESN8.1.ER.110511T1718Z.110512T1200Z.110514T0000Z.NO/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES LACS RIVER AT FOXHOLM.
* UNTIL SATURDAY MORNING.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 17.8 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 18.0 FEET...URBAN DAMAGE BEGINS FOR SOME HOMES AND WATER
  NEAR TOP OF SOME ROADS CLOSE TO RIVER.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      16 15.4 WED 11 AM  17.8   16.7   15.3   14.1   13.4

$$

NDC009-049-122246-
/O.CON.KBIS.FL.W.0021.000000T0000Z-000000T0000Z/
/WLCN8.2.SM.110407T1240Z.110414T0545Z.000000T0000Z.NR/
1147 AM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE WILLOW CREEK NEAR WILLOW CITY.
* UNTIL FURTHER NOTICE.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.3 FEET 
  BY TOMORROW MORNING.
* IMPACT...AT 11.5 FEET...OVERFLOW OCCURS ON LEFT BANK.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 WILLOW CITY  10 12.4 WED 11 AM  12.3   12.2   12.1   12.0   12.0

$$
094 
WGUS83 KBIS 120208
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
908 PM CDT WED MAY 11 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
  SOURIS RIVER NEAR SHERWOOD AFFECTING RENVILLE COUNTY 
  SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY 
  SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY 
  SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY 
  SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY 
  SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY 
  SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY 
  SOURIS RIVER NEAR WESTHOPE AFFECTING BOTTINEAU COUNTY 
  WILLOW CREEK NEAR WILLOW CITY AFFECTING MCHENRY AND BOTTINEAU 
  COUNTIES 
FOR THE SOURIS RIVER NEAR FOXHOLM AND WESTHOPE...MAJOR FLOODING 
IS OCCURRING AND IS FORECAST TO CONTINUE. FOR THE SOURIS RIVER NEAR 
TOWNER AND NEAR BANTRY MODERATE FLOODING IS OCCURRING AND MAJOR 
FLOODING IS FORECAST. FOR THE SOURIS RIVER NEAR SHERWOOD...AT MINOT 
4 NW AND AT LOGAN...MODERATE FLOODING IS OCCURRING AND IS FORECAST 
TO CONTINUE. FOR THE SOURIS RIVER AT THE MINOT BROADWAY BRIDGE...MINOR 
FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. FOR THE DES 
LACS RIVER AT FOXHOLM...AND THE SOURIS RIVER AT SAWYER AND VELVA...MINOR 
FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.

.RUNOFF FROM HEAVY RAINS CONTINUE TO MAKE ITS WAY INTO THE SOURIS RIVER 
AND WHEN COMBINED WITH HIGH RELEASES OUT OF LAKE DARLING WILL CONTINUE 
TO SEND THE SOURIS RIVER HIGHER OVER THE NEXT FEW DAYS.  STRONG RUNOFF 
FROM CANADA HAS YET TO MATERIALIZE FROM THIS LATEST STORM...BUT SHOULD 
BE EXPECTED TO INCREASE LATER FORECASTS FOR THE SOURIS ABOVE LAKE 
DARLING IN THE COMING DAYS. LOCATIONS ON THE SOURIS RIVER WILL REMAIN 
WELL ABOVE FLOOD STAGE FOR WEEKS TO COME AS A RESULT OF HIGH FLOWS FROM 
THE CANADIAN RESERVOIRS...AND RELEASES FROM LAKE DARLING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC075-130208-
/O.CON.KBIS.FL.W.0036.000000T0000Z-000000T0000Z/
/SHWN8.2.DR.110507T0200Z.110517T1200Z.000000T0000Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR SHERWOOD.
* UNTIL FURTHER NOTICE.
* AT  8:30 PM WEDNESDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY 
  NEXT WEDNESDAY. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 23.0 FEET...FARMHOUSE AT GAGE SITE IS AFFECTED BY WATER.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SHERWOOD     18 20.4 WED 8 PM   20.8   21.2   21.6   21.9   22.1

$$

NDC101-130207-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.3.DR.110218T2337Z.110517T0000Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 15.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY 
  NEXT WEDNESDAY.
* IMPACT...AT 14.3 FEET...THE ROAD LEADING TO THE GAGE AND THE BRIDGE 
  30 FT DOWNSTREAM OF THE GAGE HOUSE WILL FLOOD. THE VALLEY FLOOR 
  BECOMES COVERED WITH WATER.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      10 15.3 WED 8 PM   15.2   15.2   15.5   15.6   15.7

$$

NDC101-130207-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.DR.110411T1913Z.110513T0600Z.000000T0000Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY 
  FRIDAY MORNING.
* IMPACT...AT 20.3 FEET...WATER LEVEL IS AT TOP OF LEVEES NEAR WATER 
  TREATMENT PLANT.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 MINOT 4NW    14 19.1 WED 8 PM   19.8   19.8   19.5   19.5   19.6

$$

NDC101-130207-
/O.CON.KBIS.FL.W.0038.000000T0000Z-000000T0000Z/
/MION8.2.ER.110511T1600Z.110513T0600Z.000000T0000Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT MINOT BRWY BRDG.
* UNTIL FURTHER NOTICE.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 1549 FEET. 
* FLOOD STAGE IS 1549.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 1551 FEET BY 
  FRIDAY MORNING.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 MINOT BRWY   1549  M   M   M   1550.8 1550.8 1550.3 1550.2 1550.3

$$

NDC101-130207-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.DR.110407T1830Z.110514T0000Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 36.5 FEET. 
* FLOOD STAGE IS 34.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.7 FEET BY 
  FRIDAY EVENING.
* IMPACT...AT 35.0 FEET...FLOOD DAMAGE BEGINS.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 LOGAN        34 36.5 WED 7 PM   36.5   36.7   36.7   36.6   36.6

$$

NDC101-130207-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.1.DR.110409T0213Z.110514T1800Z.000000T0000Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY 
  SATURDAY.
* IMPACT...AT 22.0 FEET...COULEES AND FARMLAND WILL BEGIN TO FLOOD. 
  SEVERAL HOMES IN THE IMMEDIATE VICINITY WOULD BE AFFECTED ABOVE 22 
  FEET. THE TOWN IS JUST TO THE SOUTH OF THE GAGE SITE AND 4 FEET 
  LOWER IN ELEVATION.EXACT LEVEL FOR HOME DAMAGE UNKNOWN.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 SAWYER       22 22.5 WED 8 AM   23.1   23.4   23.5   23.3   23.3

$$

NDC049-130207-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.DR.000000T0000Z.110515T1200Z.000000T0000Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 1506.3 FEET. 
* FLOOD STAGE IS 1505 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 1507.6 FEET BY 
  SUNDAY.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 VELVA        1505 1506.2 WED 9 AM  1506.8  1507.1  1507.5  1507.5  
1507.4

$$

NDC049-130207-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/TOWN8.3.DR.110227T0020Z.110416T1300Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 55.8 FEET. 
* FLOOD STAGE IS 52.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 56.2 FEET BY 
  MONDAY.
* IMPACT...AT 56.0 FEET...MAJOR FLOODING.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 TOWNER       52 55.8 WED 10 AM  55.8   55.9   56.0   56.1   56.2

$$

NDC049-130207-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/BANN8.3.DR.110315T2000Z.110416T0600Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR BANTRY.
* UNTIL FURTHER NOTICE.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  WEDNESDAY.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 BANTRY       11 13.8 WED 6 PM   13.8   13.8   13.8   13.8   14.0

$$

NDC009-130207-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/WSTN8.3.SM.110326T0600Z.110421T0700Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOURIS RIVER NEAR WESTHOPE.
* UNTIL FURTHER NOTICE.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 17.3 FEET 
  SATURDAY.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 WESTHOPE     10 17.6 WED 8 PM   17.5   17.4   17.3   17.2   17.1

$$

NDC101-130200-
/O.EXT.KBIS.FL.W.0040.000000T0000Z-110513T0200Z/
/DESN8.1.ER.110511T2215Z.110512T0600Z.110512T1400Z.NO/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE DES LACS RIVER AT FOXHOLM.
* UNTIL THURSDAY EVENING.
* AT  8:15 PM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...FALL BELOW FLOOD STAGE OF 16.0 FEET BY THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...URBAN DAMAGE BEGINS FOR SOME HOMES AND WATER
  NEAR TOP OF SOME ROADS CLOSE TO RIVER.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 FOXHOLM      16 16.1 WED 8 PM   15.5   14.7   14.3   13.8   13.5

$$

NDC009-049-130207-
/O.CON.KBIS.FL.W.0021.000000T0000Z-000000T0000Z/
/WLCN8.2.SM.110407T1240Z.110414T0545Z.000000T0000Z.NR/
908 PM CDT WED MAY 11 2011

THE FLOOD WARNING CONTINUES FOR
  THE WILLOW CREEK NEAR WILLOW CITY.
* UNTIL FURTHER NOTICE.
* AT  8:00 PM WEDNESDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 12.1 FEET 
  BY SATURDAY.
* IMPACT...AT 11.5 FEET...OVERFLOW OCCURS ON LEFT BANK.

&&


             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

SOURIS RIVER BASIN
 WILLOW CITY  10 12.4 WED 8 PM   12.2   12.2   12.1   12.0   11.9

$$
AYD
031 
WGUS83 KBIS 121709
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CDT THU MAY 12 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
FOR THE DES LACS RIVER AT FOXHOLM...FLOODING IS EXPECTED TO BE OVER 
FROM THE LATEST STORM EVENT.

.THE MOST RECENT RUN UP IN THE DES LACS RIVER AT FOXHOLM HAS ENDED. 
HIGH WATER IS MOVING OUT OF THE AREA AND WEATHER FORECASTS FOR THE 
NEXT FEW DAYS DO NOT INCLUDE A SIGNIFICANT RISK OF HEAVY RAINS THAT 
WOULD REVERSE THE CURRENT DOWNWARD TREND IN THE RIVER. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC101-121739-
/O.CAN.KBIS.FL.W.0040.000000T0000Z-110513T0200Z/
/DESN8.1.ER.110511T2215Z.110512T0445Z.110512T0730Z.NO/
1209 PM CDT THU MAY 12 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE DES LACS RIVER AT FOXHOLM.
* AT 11:15 AM THURSDAY THE STAGE WAS 15.5 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:30 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.3 FEET BY TOMORROW
  MORNING.


&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

SOURIS RIVER BASIN
 FOXHOLM      16 15.5 THU 11 AM  14.3   13.7   13.2   12.9   12.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 11, 5:44 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 11, 5:44 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
544 AM CDT WED MAY 11 2011

.UPDATE...POPS AND WEATHER.

&&

.DISCUSSION...LIGHT SHOWERS HOLDING TOGETHER FROM CENTRAL AND
NORTHEASTERN SOUTH DAKOTA AND CROSSING INTO NORTH DAKOTA PROMPTED
AN ISOLATED SHOWER MENTION IN OUR SOUTHEAST ZONES THIS MORNING.
REST OF FORECAST ON TRACK.

&&

.AVIATION...IFR TO MVFR CIGS WILL BE THE PREVAILING CONDITIONS
THIS MORNING. EXPECT A SCT-BKN DECK AROUND 3K FEET LATER THIS
AFTERNOON. A GUSTY WNW WIND WILL TURN MORE NORTHERLY THIS
AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
AVIATION...KINNEY
Hazardous weather outlook, May 11, 4:35 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT WED MAY 11 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
435 AM CDT WED MAY 11 2011 /335 AM MDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:18 AM CDTAreal Flood WarningBISWard50 hr

Nearby

River Flood Warnings in North Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.